Zocor and peripheral neuropathy

Common Questions and Answers about Zocor and peripheral neuropathy

zocor

Here's some news from the front lines (the bleeding edge of research, so to speak) on diabetic peripheral neuropathy. This may be relevant to a few of our community members so I thought it would be appropriate to share: http://www.physorg.com/news203337267.html I do not know if there might be any implications from this research on other forms of peripheral neuropathy.
Hi, let me preface this with a little soapbox on what I believe is an inappropriate rise in the use and indication of statins. Yes, I do believe in the corruption of massive wealth and power and do believe that some drug companies will suppress damaging information to continue sales of hot drugs! I do not believe the incidence of muscle damage is "rare".
I get Epidurals for my Spinal Stenosis (unrelated to the neuropathy) and the most interesting thing happens, my neuropathy, angina and back pains all subside for about 2-5 days completely. When I take Methylprednisone for my RA (usually in 1-2 week doses), the same thing happens. By the way, Rheumatoid Arthritis can also cause Neuropathy. Anyway, I have mentioned this to my doctors, but now my adrenals are messed up causing adrenal fatigue and borderline failure due to all the steroids.
Atorvastatin has just been added to the VA formulary and my doctor jumped at the chance to switch me from Zocor. I have noticed a significant increase in the level of peripheral neuropathy in both my feet and hands. The pain is chronic and extreme and I am wanting to know if there are any new studies indicating a connection between these symptoms and the lipitor? I am getting desperate!!!!!
I have been a diabetic for 29 years and do have peripheral neuropathy in both legs from the knees down, but that has not gotten any worse before this all started. Have been put on a dieretic, but it is not helping and am afraid of continueing to take it beacuse it may cause problems with my kidneys. Not sure what else it can be.
you say that your total chol is over 300 and LDL is 200...and you mention Zocor ...are these reading before or after the Zocor and what is the Zocor dosage ? your chol seems very high as does your weight, both are strong risk factors for cardiovascular problems...as is the family history of 'premature' (50s) coronary artery disease...; do you have Type II diabetes ?
The only reason I am able to make it this time is I stopped a few other meds-Previcid,Zocor and Celebrex. That makes it easier. I also have difficulty with soda or any carbonated drink. They all taste yucky and taste flat. Some foods feel odd to chew. Has anyone else had gastric problems? Will this pass or should I give it up before I further tear up my stomach? Thanks if you have any tips for me.
I would evaluate for various causes of peripheral neuropathy. An EMG or nerve conduction study can be obtained. Metabolic causes of tingling, such as B12 deficiency or thyroid disorders can be obtained as well. A neurologist can help with the investigation. If there is suspicion for a spinal or other central causes, an MRI can be obtained. These options can be discussed with your personal physician. Followup with your personal physician is essential.
However, this caused statin rebound, which took the form of two bouts of leg cramps about two months later, return of peripheral neuropathy Big Time, and, about a month after I quit the statin, a run of tachycardia which had me calling for an ambulance. There followed a series of odd PVC's and other weird heart behaviors which plagued me off and on for several months.The tachy never again went as high as it did when I was taken to ER and soon disappeared entirely.
Being a diabetic and having 'bad genes' puts you at a significantly increased risk for recurrence of coronary artery blockages, heart attacks, stokes, renal disease and peripheral arterial disease. You must have taken good care of your diabetes because it took 27 years for you to develop any complications.
I spoke to my father-in-law and he indicated that the suggestion of peripheral neuropathy was from a relative, not the doctor involved. Sorry for the misunderstanding! I too suggested a second opinion for him. He tried to get one at Johns Hopkins (closer to home than Cleveland) but the earliest available was at the end of October. We are all worried about further deterioration. Thanks again for your help-- I appreciate your kindness.
dropping the zocor or changing diet?
I realize now that I'm on supplementary oxygen because of being on a statin for a measly year or two back in the late 1980's and ditto my peripheral neuropathy. I wish I'd caught on earlier!
//www.braintalk.org and find the Peripheral Neuropathy forum there. I'll "bump" up the "thread"/topic about the dangers of the Statin drugs, for you. Good luck to you. Sincerely, Concerned lady http://cantbreathesuspectvcd.
I almost cqnnot live without Lyrica due to my peripheral neuropathy in my feet, thighs, and fingers. I've tried to stop several times, but the pain is too great without it. Lyrica works well on the pain, but does make me sleepy dizzy and sort of wacked out. It's the main reason I'm disabled. Cannot hold a job because I cannot focus well on what I'm doing. The biggest downside is cost. Lyrica supply for me for 3 months is about a $1000 bucks. That's $4000 per year. Yikes!!
) It's the high inflammatory diet (high carbohydrates (grain and sugars) and excess consumption of omega-6 vegetable oils) and low fat diets that have heart disease written all over it. One of the biggest selling magazines in Australia published this article- "Eating Fat Helps Us Slim Down"... "Don't be afraid of fat Christine says fat can actually be good for us.
This is also affecting my intestinal motiliity (slow movement), heart rate and blood pressure (light-headed with standing). The pain and numbness are caused by sensory neuropathy and motor neuropathy accounts for the muscle twitches and vibrations. All blood tests normal. No lyme disease, blood glucose okay (no diabetes - which commonly causes peripheral neuropathies). At a loss!
Other suggestion was peripheral neuropathy and if anyone looks at symptoms of this it is sometimes similar to quite a few peoples comments on here. Hope this helps. I'm going to have full blood test next week and also have glucose test to make sure I haven't got diabetes as well as sometimes heat sensations in feet/hands could be to do with this also.
This forum is a place for people to come and share experiences with FMS and CFS. Some of you may have a diagnosis from your doctor, some of you may be seeking an answer for undiagnosed symptoms and some of you may be a relative or friend of one who is suffering. This is a great place to learn more and to gain support from others who suffer as well. In addition to the community here, MedHelp also offers tools to help you and your doctor in your road to wellness.
High blood pressure controlled by medicine, and Zocor for cholesterol. Frequent urination, including 4-5 times at night. Had a UTI in September, my second ever. Two months ago, the skin on one side of my stomach got numb and tingly. I chalked it up to a long plane ride and jeans digging in my waist, but it hasn't gone away. A week later, all my fingers and toes started getting the same thing. It's constant, but I notice it especially after a hot bath, or at night in bed.
I was raised in New England and have been doing development work in SE Asia for the past 3 decades. I am overwieght at 220 lbs and 6 ft in height, but have lost 20 lbs over the last few months on a low carb diet with lots of fresh salads. I haven't had any significant health issues for quite a while. I used to exercise regularly, even running marathons (Honolulu 2003), but slowed down a lot a few years ago due to the work load. Now I am starting to exercise more again.
I also have that annoying warm sensation that is in my right leg and it moves from my ankle and up about 4inches and seems to be very frequent. I too thought it was a little heater under the seat of my car that was warming my leg-but the heat was not on. Also, the balls of my feet are burning along with this sensation. I need to know what this is?
An EMG and nerve conduction study (NCS) evaluate how the peripheral nervous system work. That is, the nerves and nerve roots are the subject of the study. If something is wrong in your spinal cord or brain, the EMG/NCS is not the test to rely on to figure it out. An MRI (brain, c-spine, etc) evaluates the integrity of the central nervous system (brain and spinal cord), and to some degree the nerve roots that come out of the side of the spinal cord.
It is very annoying and unpleasant. It has been a few months now and happens several times an hour. It happens outside the ribs where there aren't many thick muscles but it's enough to stop me in the middle of what I am doing. Any news out there?
MedHelp Health Answers